MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR

BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR
Model Number GEM2751 I
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter phone no.: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the rings of a 1.5mm coupler opened a few seconds after being ejected by the coupler applicator during a patient surgery.There was no patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to b1, b2, b5, h1, and h6.Additional information was added to b5: it was reported that the rings of a 1.5mm coupler opened a few seconds after being ejected by the coupler applicator during patient surgery.The surgeon was required to trim the vein and use standard methods of surgical technique (suturing).There were no symptoms presented by the patient.No additional information is available.H11: should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Correction b5.Additional information: d9, h6 and h11.B5: correction to the previous b5: this event required the surgeon to "cut the vein on two occasions and finally suture in the traditional way." this description indicates that the event caused the requirement for further surgical intervention; nonetheless, a degree of vessel trimming/manipulation is expected during such procedures.H11: the device was received for evaluation.The 1.5 mm jaw assembly was returned in a coupler tray with only the jaw assembly with rings intact.During visual inspection, the returned components show no signs of use (dried blood or tissue).This is not consistent with the complaint¿s statement that the alleged event happened during use, after the rings were ejected from the jaw assembly.During functional evaluation, the jaw assembly clicked into the anastomotic instrument as would be done during the surgical process.The knob was rotated to ensure the jaw assembly would function as intended within the surgical process.There were no observed malfunctions with the jaw assembly.When the jaw assembly was brought together the rings aligned; however, prior to approximation, the ring was not seated properly in the left jaw.It is unknown if any portion of the preparation for use of the coupler product or use of the product in the surgical process may have contributed to the alleged defect.The cause of the condition could not be determined; however, as the event description noted, the rings had been ejected while the returned 1.5 mm returned coupler product had both rings intact in the jaw assembly.While it cannot be completely ruled out, it is unlikely that the manufacturing of the product contributed to the allegations as no defect could be found with the returned 1.5 mm coupler product.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GEM MICROVASCULAR ANASTOMOTIC COUPLER
Common Device Name
DEVICE,ANASTOMOTIC,MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave w.
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22734384
Report Number1416980-2025-04067
Device Sequence Number7198460
Product Code MVR
UDI-Device Identifier00844735002614
UDI-Public(01)00844735002614(10)SP23G20-1910081
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGEM2751 I
Device Catalogue Number511100150010
Device Lot NumberSP23G20-1910081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer07/09/2025
08/18/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date08/08/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COUPLER APPLICATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown